Alert archive / Montana / Special Weather Statements in 2014

Special Weather Statement, NWS Missoula, MT

August 19, 2014Lincoln County, Montana

NWS Missoula, MT issued this special weather statement at Aug 19, 2014, 7:13 PM MDT for Lincoln County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2014, 7:13 PM MDT (01:13 UTC)
Expired
Aug 19, 2014, 7:45 PM MDT
In force
32 min
Issued by
NWS Missoula, MT

County Lincoln County, MT

The radar

The Spokane radar (KOTX), 157 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2685 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS85 KMSO 200113
SPSMSO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
713 PM MDT TUE AUG 19 2014

MTZ001-200145-
KOOTENAI/CABINET REGION-
713 PM MDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 745
PM MDT...

AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TROY...OR 19 MILES WEST OF LIBBY...MOVING
EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TROY AND KOOTENAI
FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4850 11569 4833 11570 4837 11605 4846 11603
TIME...MOT...LOC 0113Z 273DEG 19KT 4842 11592

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:56 PM MDT, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 19, 2:56 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
256 PM MDT Tue Aug 19 2014

...COLD AND RAINY CONDITIONS DEVELOPING ACROSS NORTHERN ROCKIES
LATE THIS WEEK THROUGH THE WEEKEND...

.DISCUSSION...

A broad and relatively cold storm system will impact the Northern
Rockies with copious rainfall through this weekend. Active showers
and thunderstorms will be present across the region through this
evening. Some storm cells may contain brief heavy rain and frequent
lightning. Temperatures will slowly cool through Friday and
Saturday, with successive resurgence in shower and thunderstorm
activity each day. The height of this forthcoming precipitation
event will be in the Friday/Saturday time frame. Concurrent with the
maximum precipitation will be the coldest temperatures, some 10 to
20 degrees below normal, as well as snow levels as low as 6500 feet
in Glacier Park on Friday morning and again Saturday morning.
Otherwise, anticipate a a raw, cold, rainy scenario for this first
half of the weekend.

Cool temperatures and scattered showers will continue through at
least Monday, with a slow warm-up and high pressure developing by
the middle of next week.

Global models have been fairly consistent in depicting a strong
ridge of high pressure just south of the Gulf of Alaska for the next
10+ days, which will translate into a relatively cool scenario with
occasional storm systems moving from the northwest across the
Northern Rockies. The implications of this stagnant pattern are
likely decreasing wildfire activity, decrease in wildfire smoke,
relatively cool August temperatures, and above normal precipitation
for the bulk of the region.

&&

.AVIATION...

Showers and thunderstorms will be present at times near all area
terminals through 20/0300Z. Winds may become erratic for a time
near developing storm cells. Anticipate occasional terrain
obscurations through 20/0300Z. Skies will partially clear
thereafter. Another bout of showers and thunderstorms near all
area terminals will develop after 20/1800Z, however coverage will
be greater than today.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

Zumpfe

Follow us on Facebook and Twitter!
https://www.facebook.com/NWSMissoula
https://www.twitter.com/NWSMissoula

In the hours before

Special weather statement, Aug 19, 2:25 PM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
225 PM MDT TUE AUG 19 2014

MTZ002-192115-
WEST GLACIER REGION-
225 PM MDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD COUNTY UNTIL
315 PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
GOING-TO-THE-SUN ROAD IN GLACIER PARK TO WEST GLACIER TO 6 MILES
SOUTHWEST OF WEST GLACIER...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GOING-TO-THE-SUN
ROAD IN GLACIER PARK...LAKE MCDONALD AND LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4883 11375 4879 11376 4874 11370 4862 11374
      4860 11371 4859 11357 4858 11355 4850 11360
      4843 11412 4879 11401
TIME...MOT...LOC 2025Z 266DEG 30KT 4874 11391 4856 11391
          4845 11400
Special weather statement, Aug 19, 3:36 PM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
336 PM MDT TUE AUG 19 2014

MTZ002-003-192200-
FLATHEAD/MISSION VALLEYS-WEST GLACIER REGION-
336 PM MDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 400
PM MDT...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF WHITEFISH...OR 7 MILES NORTHWEST
OF EVERGREEN...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLUMBIA FALLS AND LA
SALLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4845 11412 4829 11404 4826 11438 4838 11444
TIME...MOT...LOC 2136Z 253DEG 17KT 4832 11432

LV
Special weather statement, Aug 19, 4:07 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
407 PM MDT TUE AUG 19 2014

MTZ002-003-192230-
FLATHEAD/MISSION VALLEYS-WEST GLACIER REGION-
407 PM MDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 430
PM MDT...

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA FALLS TO 6
MILES NORTHWEST OF BIGFORK...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HUNGRY
HORSE...CRESTON..CORAM AND MARTIN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4846 11388 4810 11394 4810 11423 4842 11421
TIME...MOT...LOC 2207Z 263DEG 16KT 4841 11408 4813 11413
Special weather statement, Aug 19, 5:31 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
531 PM MDT TUE AUG 19 2014

MTZ002-200000-
WEST GLACIER REGION-
531 PM MDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLATHEAD COUNTY UNTIL
600 PM MDT...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF GOING-TO-THE-SUN ROAD IN GLACIER
PARK...OR 39 MILES NORTHEAST OF EVERGREEN...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GOING-TO-THE-SUN ROAD
IN GLACIER PARK AND LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4882 11375 4879 11376 4874 11370 4870 11370
      4868 11395 4878 11400 4885 11390 4886 11383
TIME...MOT...LOC 2332Z 251DEG 32KT 4878 11381
Special weather statement, Aug 19, 5:44 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
544 PM MDT TUE AUG 19 2014

MTZ001-004-200015-
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
544 PM MDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDERS AND SOUTHERN
LINCOLN COUNTIES UNTIL 615 PM MDT...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF NOXON...OR 20 MILES
NORTHWEST OF THOMPSON FALLS...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OFCENTRAL SANDERS AND EXTREME SOUTHERN LINCOLN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4800 11537 4781 11523 4775 11560 4785 11566
TIME...MOT...LOC 2344Z 250DEG 16KT 4785 11553
Special weather statement, Aug 19, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
713 PM MDT TUE AUG 19 2014

MTZ001-200145-
KOOTENAI/CABINET REGION-
713 PM MDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 745
PM MDT...

AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TROY...OR 19 MILES WEST OF LIBBY...MOVING
EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TROY AND KOOTENAI
FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

&&

LAT...LON 4850 11569 4833 11570 4837 11605 4846 11603
TIME...MOT...LOC 0113Z 273DEG 19KT 4842 11592

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:37 PM MDTSpecial Weather StatementMSOLincoln23 min
Aug 19, 8:59 PM MDTSpecial Weather StatementMSOSanders31 min
Aug 19, 9:33 PM MDTSpecial Weather StatementMSOSanders27 min
Aug 19, 10:19 PM MDTSpecial Weather StatementMSOSanders26 min
Aug 19, 10:59 PM MDTSpecial Weather StatementMSOLake61 min
Aug 20, 1:21 AM MDTSpecial Weather StatementMSOMissoula84 min
Aug 20, 5:04 PM MDTSpecial Weather StatementMSOFlathead41 min

Nearby

Special Weather Statements in Montana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.